Stephen Pauker, MD
Disclosures: Authors have disclosed no conflicts of interest. Forms can be viewed at www.acponline.org/authors/icmje/ConflictOfInterestForms.do?msNum=L14-0453.
Pauker S.; Burden of Changes in Generic Pill Appearance. Ann Intern Med. 2014;161:839. doi: 10.7326/L14-5028-2
Download citation file:
Published: Ann Intern Med. 2014;161(11):839.
TO THE EDITOR:
Kesselheim and colleagues (1) provide data on the burden of changes in the appearance of generic drugs in terms of patients' discontinuing their generic medications. Although this is an important finding, it is only the tip of the iceberg of the risk associated with generic medications. As a caregiver for my elderly mother and as a patient—with both my mother and me having a suite of chronic conditions that require multiple medications—I believe that a far greater problem is that changes in the appearance of generic pills greatly increase the likelihood of medication errors.
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only